MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 621P

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 621P
Model Number 621P
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 07/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for return.Thus, a proper device analysis could not be completed, nor the reported issue confirmed.We have reviewed the device history records and sterilization records.There were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.There is no evidence to suggest a product quality issue with respect to manufacture, design, or labeling of the lens.Quality control confirmed that no failures of the following have occurred during the manufacturing period of these lenses: · bioburden · endotoxins on the product · particulate count in clean room · air born germs (clean room and laminar flow hoods) after reviewing the complaint information and discussing with our r&d team it was determined that the unidentified substance could possibly be but is not limited to be: · gms (glycerol monostearate) - which is an organic molecule used as a lubricant in the lucia product.Gms is incorporated into the tube during product manufacturing and is used to ease the delivery of the lens; however, it is nontoxic and known to dissipate over time.Gms has been used as a lubricant in iol insertion instruments for more than 25 years.Therefore, we are confident that this substance would not cause or contribute to any adverse patient effect.
 
Event or Problem Description
It was reported that a spot was observed on the ct lucia 621p intraocular lens (iol) after it was implanted into the eye.The surgeon explanted the lens and successfully implanted a new lens during the same surgery.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 621P
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164679
MDR Report Key22734396
Report Number3010126268-2025-00031
Device Sequence Number7198469
Product Code HQL
UDI-Device Identifier00843045102335
UDI-Public(01)00843045102335(11)230411(17)260331
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100016-S017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number621P
Device Catalogue Number003500-0056-487
Device Lot Number3S230409
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Initial Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown